Mississippi, 2021Damaging Wind in Mississippi, July 10, 2021
July 10, 2021 · NWS MEG · 1 event in 1 county or zone
Thunderstorms developed due to surface heating across the Mid-South during the afternoon hours on July 10, 2021. Isolated wind damage occurred across Northeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed due to surface heating across the Mid-South during the afternoon hours on July 10, 2021. Isolated wind damage occurred across Northeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 10, 1:48 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 1:48 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
248 PM CDT Sat Jul 10 2021
.DISCUSSION...
Diurnal thunderstorms are popping up across the area this afternoon.
Farther north, ahead of a shortwave which is forecast to dive south
into the mid-section of the country and close off on Sunday/Monday,
more organized convection is expected to develop. This upper level
feature is expected to push a line of thunderstorms into our area
this evening spreading southward overnight. A slight risk of severe
weather is forecast with these storms over about the north half of
our forecast area with damaging winds the main threat.
Another threat with these storms is heavy rainfall and localized
flash flooding. A slight risk of excessive rainfall is evident for
a good portion of the area overnight through Sunday. For now,
holding off on a flash flood watch since the storms tonight are
expected to move fairly progressively south. Additionally, on Sunday
it remains difficult to pinpoint where the boundary will eventually
end up resulting in a focus for potential heavy rainfall on Sunday.
Nevertheless, there is a continued risk for localized flash
flooding.
The upper level low is the dominate feature in our weather into
early next week. Temperatures will respond with below average
readings through Tuesday before the low lifts out. In the wake of
the upper low more normal temperature readings and a continued
diurnal threat for storms. Later in the period another shortwave
swings through in the westerly flow and pushes another front into
the area.
The overall pattern through the period does not favor prolonged
above average temperatures in our forecast area. This is due to a
strong upper high over the mountain west and a general trough over
the middle of the country.
Belles
&&
.AVIATION...
18z TAFS
Winds will remain southwest 8-12kt through the 24-30 TAF cycle.
Gusts to around 20kt should subside after sunset.
Scattered showers and thunderstorms are expected to develop over
the next hour or two as temperatures warm through the middle 80s.
Diurnal driven showers/storms should diminish in coverage and
intensity after sunset.
A line of more organized showers and thunderstorms is expected to
sweep across the Midsouth overnight. Prevailing rain is expected
at all sites for several hours. Tried to tempo thunderstorms for 4
hrs at all sites based on short tern high resolution guidance,
but there are significant timing differences between models. Brief
periods of gusty and variable wind along with significantly
reduced vis can be expected with any on station thunderstorms.
MVFR cigs are likely for much of the night into tomorrow.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 10, 3:53 AM CST, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
453 AM CDT Sat Jul 10 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-111200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
453 AM CDT Sat Jul 10 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A Marginal to slight risk of severe weather exists for portions of
the Mid South on today and through tonight. Clusters of storms will be
possible with a few storms being strong or severe. Gusty winds
and heavy rain will be the main threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A Marginal risk of severe weather exists for portions of
the Mid South on Sunday. Clusters of storms will be possible with
a few storms being strong or severe. Gusty winds and heavy rain
will be the main threats.
A Marginal to Slight risk of excessive rainfall exists for
portions of the Mid South on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 10, 4:30 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
530 PM CDT Sat Jul 10 2021
MSZ004-005-009-102300-
Tippah MS-Alcorn MS-Prentiss MS-
530 PM CDT Sat Jul 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southeastern Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 530 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Jumpertown, or near
Booneville, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tippah...Alcorn and Prentiss Counties should
monitor this storm closely.
LAT...LON 3453 8837 3455 8874 3460 8873 3460 8879
3487 8876 3498 8840 3486 8836 3476 8837
3474 8833
TIME...MOT...LOC 2230Z 259DEG 23KT 3468 8864
KRMThunderstorm Wind, Prentiss
- When
- July 10, 4:35 PM CST to 4:45 PM CST
- Where
- Prentiss County, 0.6 mi E of Blackland to 2.11 mi NNE of Booneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.649, -88.659
Numerous trees down and one carport damaged in a five-mile swath from northeast of Blackland to northeast of Booneville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 10, 20212 deaths · 2 events
- Tornado and Damaging Winds in Missouri, July 10, 2021$2.0 million · EF2 · 4 events
- Dust Storm and Hail in Arizona, July 10, 2021$432,000 · 1 in hail · 33 events
- Flash Flooding and Dust Storm in Arizona, July 10, 2021$352,000 · 1 in hail · 19 events
- Tornado and Flash Flooding in Oklahoma, July 10 to 11, 2021$60,000 · EF1 · 20 events
- Flash Flooding and Damaging Winds in Kentucky, July 10 to 11, 2021$202,000 · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Arizona, July 10 to 15, 2021$74,000 · 73 kt wind · 9 events
- Flash Flood and Damaging Winds in Mississippi, July 10 to 12, 2021$95,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, July 10, 2021$48,000 · 60 kt wind · 6 events
- Tornadoes and Flash Flood in Illinois, July 10, 2021EF1 · 7 events
- Tornado and Hail in Arizona, July 10, 2021EF1 · 2 events
- Damaging Winds in Nebraska, July 10, 2021$22,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976416.